Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access April 17, 2010

Artifact mimicking non-sustained polymorphic ventricular tachycardia in a patient with recent myocardial infarction

Gökmen Gemici, Ali Kalkan, Muzaffer Degertekin and Ertan Demirtas
From the journal Open Medicine

Abstract

A 78-year-old woman with a history of recent myocardial infarction was admitted to the coronary care unit because of dyspnea. The baseline ECG revealed sinus rhythm of 90 beats/min. Two hours after her admission, her body temperature raised to 38.8 degrees Celcius accompanied by shaking chills. Wide complex tachycardia runs consistent with polymorphic ventricular tachycardia synchronous with shaking chills were noticed on the monitor. Closer observation of the ECG revealed the presence of normal QRS complexes at the cycle length of baseline rhythm. It was presumed that artifact due to shaking chills was responsible for the ECG abnormalities.

[1] Knight B.P., Pelosi F., Michaud G.F., Strickberger S.A., Morady F. Physician interpretation of electrocardiographic artifact that mimics ventricular tachycardia, Am. J. Med. 2001, 110, 335–8 http://dx.doi.org/10.1016/S0002-9343(01)00627-110.1016/S0002-9343(01)00627-1Search in Google Scholar

[2] Knight B.P., Pelosi F., Michaud G.F., Strickberger S.A., Morady F. Clinical consequences of electrocardiographic artifact mimicking ventricular tachycardia, N. Engl. J. Med. 1999, 341, 1270–4 http://dx.doi.org/10.1056/NEJM19991021341170410.1056/NEJM199910213411704Search in Google Scholar

[3] Zipes D.P., Camm A.J., Borggrefe M., Buxton A.E., Chaitman B., Fromer M., et al., ACC/AHA/ESC 2006 Guidelines for Management of Patients With Ventricular Arrhythmias and the Prevention of Sudden Cardiac Death. Circulation, 2006, 114:e, 385–484 http://dx.doi.org/10.1161/CIRCULATIONAHA.106.17823310.1161/CIRCULATIONAHA.106.178233Search in Google Scholar

[4] Mueller C., Scholer A., Laule-Kilian K., Martina B., Schindler C., Buser P., Pfisterer M., Perruchoud A.P., Use of B-type natriuretic peptide in the evaluation and management of acute dyspnea., N. Engl. J. Med. 2004, 350, 647–54 http://dx.doi.org/10.1056/NEJMoa03168110.1056/NEJMoa031681Search in Google Scholar

[5] Samaniego N.C., Morris F., Brady W.J., Electrocardiographic artefact mimicking arrhythmic change on the ECG, Emerg. Med. J., 2003, 20, 356–7 http://dx.doi.org/10.1136/emj.20.4.35610.1136/emj.20.4.356Search in Google Scholar

Published Online: 2010-4-17
Published in Print: 2010-4-1

© 2008 Versita Warsaw

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Scroll Up Arrow